MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550225-28
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.It was reported that the xience sierra was used past the expiration date.A review of the xience sierra label attached to the lot history record for this lot was conducted indicating a manufacturing date of 27-may-2020 with an expiration date (use by date) of 26-may-2021.The product was used after expiration as it was reported the procedure occurred on (b)(6) 2021.The expiration date of the product is important for sterility, efficacy, and performance of the device.It should be noted that the xience sierra, everolimus eluting coronary stent system (eecss), electronic instructions for use (ifu) states: note the product use by (expiration) date specified on the package.It is likely the ifu deviation of device expiration issue contributed to the even.The investigation determined the reported difficulties appear to be related to circumstances of the procedure; however, the reported device expiration issue appears to be related to the use error.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported the procedure was to treat a lesion in the right coronary artery.The 2.25x28 mm xience sierra stent delivery system (sds) failed to cross the target lesion due to the anatomy.When retracting the sds, resistance was felt with the guide wire and the guide catheter and the stent struts flared.All devices were removed together as a single device.Additionally, it was noted that the 2.25x28 sierra was used past expiration.A new same size sierra crossed without further issues and was implanted.There were no adverse patient effects and no clinically significant delay in procedure.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12508549
Report Number2024168-2021-08393
Device Sequence Number5338243
Product Code NIQ
UDI-Device Identifier08717648227042
UDI-Public08717648227042
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2021
Device Model Number1550225-28
Device Catalogue Number1550225-28
Device Lot Number0052141
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2021
Initial Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR